Texas, 2003Damaging Wind in Texas, August 21, 2003
August 21, 2003 · NWS SHV · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 21, 12:30 PM CST, 6 hours 25 minutes earlier.
Area forecast discussion, Aug 21, 12:30 PM CST, 6 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
130 PM CDT THU AUG 21 2003
AN EASTERLY WAVE IS MOVING ACROSS SOUTHERN LOUISIANA...IN RESPONSE
TO THIS THE RADAR IS SHOWING SCATTERED SHOWERS AND THUNDERSTORMS
ACROSS THE EASTERN PART OF THE AREA. AS TIME GOES ON THIS
AFTERNOON...LOOK FOR SHOWER AND THUNDERSTORM ACTIVITY TO CONTINUE TO
PROPAGATE WESTWARD...WITH MUCH OF THE ACTIVITY REMAINING SOUTH OF
I20.
MODELS INDICATE THAT AN UPPER LEVEL RIDGE CURRENTLY OVER THE EASTERN
FRINGES OF THE ROCKIES WILL MAKE A SLOW PROGRESSION EASTWARD THIS
PERIOD...SETTLING IN THE CENTRAL PLAINS THIS WEEKEND. THIS MOVEMENT
WILL KEEP THE AREA IN AN EASTERLY FLOW ALOFT THIS PERIOD...ALLOWING
OTHER EASTERLY WAVES TO TRACK ACROSS THE AREA THIS PERIOD. MOISTURE
IS EXPECTED TO REMAIN DECENT THROUGH THE PERIOD...SO THIS WILL KEEP
A SMALL CHANCE OF RAIN IN THE FORECAST THROUGH THE SHORT TERM. BEST
CHANCE OF RAIN WILL REMAIN SOUTH OF I20 THIS PERIOD...ABOVE THIS
BOUNDARY A SUPPRESSION FROM THE RIDGE WILL COME INTO EFFECT. FOR
TEMPS WILL NOT DEVIATE MUCH FROM MODELS...AS THEY ARE IN AGREEMENT
WITH HOT SEASONAL TEMPERATURES.
PRELIMS...
SHV 74/95/74/95 3322
MLU 74/93/74/93 3322
TXK 77/98/77/96 2222
TYR 74/95/74/95 1222
LFK 73/94/73/94 3322
ELEVEN
.SHV...NONE.
Hazardous weather outlook, Aug 21, 11:00 AM CST, 7 hours 55 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-221200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT THU AUG 21 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON ACROSS NORTH LOUISIANA AND SOUTH ARKANSAS...WITH ISOLATED
THUNDERSTORMS POSSIBLE ACROSS THE REST OF THE REGION. A FEW OF THE
STORMS COULD BRIEFLY REACH SEVERE LIMITS...WITH HAIL AND DAMAGING
WINDS POSSIBLE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...SHOULD NOT BE NEEDED TODAY OR TONIGHT.
In the hours before
Local storm report, Aug 21, 5:40 PM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
640 PM CDT THU AUG 21 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0455 PM ROCKY MOUNT LA .75 INCH HAIL
08/21/03 BOSSIER REPORTED BY GENERAL
PUBLIC.
0520 PM 9 NW COUSHATTA LA 1.75 INCH HAIL
08/21/03 RED RIVER GOLFBALL SIZE AS REPORTED
BY LAW ENFORCEMENT
0525 PM 15 SE MANSFIELD LA 1.75 INCH HAIL
08/21/03 DE SOTO GOLFBALL SIZE AS REPORTED
BY LAW ENFORCEMENT
0605 PM MINERAL SPRINGS AR 1.75 INCH HAIL
08/21/03 HOWARD GOLFBALL SIZE AS REPORTED
BY LAW ENFORCEMENT
0612 PM MARSHALL TX .75 INCH HAIL
08/21/03 HARRISON AT THE SHERRIFF OFFICE AS
REPORTED BY LAW ENFORCEMENT
0530 PM 3 N CONVERSE LA WIND DAMAGE
08/21/03 SABINE POWER LINES DOWN AS
REPORTED BY GENERAL PUBLIC
9Thunderstorm Wind, Cherokee
- When
- August 21, 6:55 PM CST
- Where
- Cherokee County, Jacksonville
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.950, -95.267
Numerous trees down throughout the north central portions of the county as well as in the town of Jacksonville.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Missouri, August 21, 20031 death · 5 injured · $167,000 · 61 kt wind · 13 events
- Tornado and Hail in Michigan, August 21, 20032 injured · $935,000 · F2 · 8 events
- Hail and Damaging Winds in Ohio, August 21 to 22, 2003$970,000 · 61 kt wind · 8 events
- Hail and Damaging Winds in Kansas, August 21 to 22, 20031 injured · $31,000 · 52 kt wind · 7 events
- Damaging Winds in Minnesota, August 21, 2003$50,000 · 60 kt wind · 2 events
- Damaging Wind in Louisiana, August 21, 2003$50,000 · 50 kt wind · 1 event
- Tornado and Hail in Michigan, August 21, 2003F0 · 30 events
- Damaging Wind in Arkansas, August 21, 2003$40,000 · 52 kt wind · 1 event
- Heavy Rain in Puerto Rico, August 21, 2003$20,000 · 1 event
- Damaging Wind in Texas, August 21, 2003$20,000 · 60 kt wind · 1 event
- Damaging Wind in Michigan, August 21, 2003$15,000 · 52 kt wind · 1 event
- Marine Thunderstorm Winds in Lake Huron, August 21, 20032 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5329378.